Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

What is causing cramping sensation in the brain and short term memory loss?

Aug 2012
User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 362 Questions
cramping sensation in the right side of brain along with loss of short term memory. What could be the cause, I have being having this problem since my gland has been removed.
Posted Mon, 10 Dec 2012 in Brain and Spine
Answered by Dr. Madhuri Patil 2 hours later
Hi Dear,

Can you tell how many months or years back your thyroid was removed?
Did your doctor put you on Thyroid hormone replacement?
Did he/she also put you on calcium supplement and active Vit D supplement?
If the answer is 'no' for the replacement/ supplements then this is the most probable reason for your symptoms.
Kindly get your TSH, serum Calcium, Serum albumin, Serum Phosphorous, and ALP (Alkaline Phosphatase) done and let me know where you stand.
Till that start on over the counter calcium supplement three times a day which would be harmless. Addition of active Vit D can be decided on the basis of your above mentioned TSH and calcium profile report only.
Do not worry. It is common to have such symptoms when your thyroid is removed- they either come if your TSH has gone up or your if Calcium has gone down due to the surgery.
Shall wait for your reply. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor